I was prescribed for 50000 ui once a week, but I took it once a day for a week. I'm thirsty and dizzy... what should I do? Should I go to the emergency room?
Hi Randoll: First thing I would do is call my doctor and tell him what dosage you have been taking. This can be very dangerous with certain vitamins. Just because something is a "supplement" or "natural" does not make it safe to take in high doses. I had a bad reaction when taking Vitamin D at a dose of of 5,000 I.U., much lower than your dose of 50,000 I.U.! Vitamin D is not water soluble, so it can build up in your system causing adverse reactions. You can cause damage to your body parts by taking higher than the prescribed dose of a medication, or a natural supplement, or a vitamin, especially one that is not water soluble. It can build up in your system to high, possibly dangerous levels. Contact your doctor now.
Last month my lab work came back that my Vitamin D was very low and the doctor told me to take 50,000 iu's in five days, 10,000 per day. I am to do this for 6 weeks and then get more blood work done.
50,000 in one day sounds very high to me to be taken in one day. Are you sure that is what was ordered? You certainly need to check with your doctor. Too much too soon could cause a host of problems. 10,000 seems high to me but is quite normal as they sell it at that dose. Let your doctor know what is happening ASAP. Be well, my friend. Best wishes, ChelleKay
Up until just recently I was prescribed 100,000 IU vitamin D3 periodically but spoke to my doctor last week who told me studies have shown a single weekly dose of 7000 IU is the most effective supplement regime.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Nov 2010 • 1 answer
Updated 10 Aug 2011 • 2 answers
I Was told I was low in vitamin D and read that vitamin D3 is the vitamin to take. It's all confusi?
Updated 13 Aug 2017 • 4 answers
Updated 26 Aug 2013 • 4 answers
Updated 18 Sep 2018 • 1 answerFAQ by Drugs.com